Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 79, NWS St. Louis, MO

March 26, 2008Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Mar 26, 2008, 9:04 PM CDT for Fayette County, Illinois. It took effect at Mar 27, 2008, 3:49 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 26, 2008, 9:04 PM CDT (02:04 UTC)
In effect from
Mar 27, 2008, 3:49 PM CDT
Expired
Mar 30, 2008, 9:06 PM CDT
In force
3 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 270204
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
904 PM CDT WED MAR 26 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE KASKASKIA RIVER IN ILLINOIS... 

  AT VANDALIA AFFECTING FAYETTE COUNTY

.THIS FLOOD WARNING IS A RESULT OF 0.25 TO 0.75 INCHES OF
PRECIPITATION THE PAST 24 HOURS AND 1 TO 1.25 INCHES FORECAST IN THE
NEXT 24 HOURS...

RAINS HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO
RISE EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-280204-
/O.NEW.KLSX.FL.W.0079.080328T1342Z-080331T2040Z/
/VNDI2.1.ER.080328T1342Z.080329T1200Z.080330T2040Z.NO/
904 PM CDT WED MAR 26 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA.
* FROM FRIDAY MORNING TO SUNDAY NIGHT.
* AT 8:30 PM WEDNESDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE FRIDAY 
  MORNING AND SHOULD CONTINUE RISING TO NEAR 21.0 FEET SATURDAY  
  MORNING.  THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE SUNDAY 
  AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/27  03/28  03/29  03/30  03/31

KASKASKIA RIVER
  VANDALIA         18   11.4      12.2   17.6   21.0   19.3   15.6
8 follow-up statements
000 
WGUS83 KLSX 271445
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
945 AM CDT THU MAR 27 2008

...THE FLOOD WARNING CONTINUES FOR THE KASKASKIA RIVER...
 
  AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD STATEMENT IS A RESULT OF AROUND 1.50 INCHES OF
PRECIPITATION THE PAST 24 HOURS AND AROUND ONE INCH FORECAST IN THE
NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-281445-
/O.EXT.KLSX.FL.W.0079.080327T2049Z-080401T0036Z/
/VNDI2.1.ER.080327T2049Z.080329T1800Z.080331T0036Z.NO/
945 AM CDT THU MAR 27 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* FROM THIS AFTERNOON TO MONDAY EVENING.
* AT  8:30 AM THURSDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CREST 
  NEAR 22.5 FEET SATURDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL 
  BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY 
  OVERTOPPED.  NO RESIDENCES ARE AFFECTED AT THIS LEVEL.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/28  03/29  03/30  03/31  04/01

KASKASKIA RIVER
  VANDALIA         18   15.4      20.9   22.1   20.1   16.2   13.1
000 
WGUS83 KLSX 280139
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT THU MAR 27 2008

...THE FLOOD WARNING CONTINUES FOR THE KASKASKIA RIVER IN ILLINOIS...
 
  AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION THE 
PAST 24 HOURS AND AROUND 0.5 INCHES FORECAST IN THE NEXT 24 HOURS...

RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL THIS
DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR
FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-290139-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T1440Z/
/VNDI2.1.ER.080328T0416Z.080329T0000Z.080331T1440Z.NO/
839 PM CDT THU MAR 27 2008

...THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY AFTERNOON.
* AT 7:30 PM THURSDAY THE STAGE WAS 17.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 22.0 FEET SATURDAY.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/28  03/29  03/30  03/31  04/01

KASKASKIA RIVER
  VANDALIA         18   17.1      19.6   22.0   21.2   18.4   15.2
000 
WGUS83 KLSX 281502
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 AM CDT FRI MAR 28 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

    THE KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF EXCESSIVE RAINFALL THIS SEASON...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-291502-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T1545Z/
/VNDI2.1.ER.080328T0952Z.080330T0000Z.080331T1545Z.NO/
1002 AM CDT FRI MAR 28 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY.
* AT 8:30 AM FRIDAY THE STAGE WAS 18.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 22.0 FEET BY SATURDAY 
  EVENING AND FALL BELOW FLOOD STAGE LATE MONDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/29  03/30  03/31  04/01  04/02

KASKASKIA RIVER
  VANDALIA         18   18.3      21.2   21.4   18.5   15.8   14.1
000 
WGUS83 KLSX 290101
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CDT FRI MAR 28 2008

...THE FLOOD WARNING CONTINUES FOR THE KASKASKIA RIVER...
 
  AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD STATEMENT CONTAINS NO ADDITIONAL PRECIPITATION FORECAST
IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-300101-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T0417Z/
/VNDI2.1.ER.080328T0952Z.080330T0000Z.080331T0417Z.NO/
801 PM CDT FRI MAR 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY EVENING.
* AT  7:30 PM FRIDAY THE STAGE WAS 18.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 20.4 FEET TOMORROW 
  EVENING AND FALL BELOW FLOOD STAGE SUNDAY AROUND MIDNIGHT.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/29  03/30  03/31  04/01  04/02

KASKASKIA RIVER
  VANDALIA         18   18.9      19.8   19.8   17.1   14.8   13.0
000 
WGUS83 KLSX 291418
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CDT SAT MAR 29 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
     THE KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-301418-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T0325Z/
/VNDI2.1.ER.080328T0952Z.080329T1300Z.080331T0325Z.NO/
918 AM CDT SAT MAR 29 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM SATURDAY THE STAGE WAS 19.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/30  03/31  04/01  04/02  04/03

KASKASKIA RIVER
  VANDALIA         18   19.1      18.8   17.1   14.9   13.2   11.9
000 
WGUS83 KLSX 300145
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT SAT MAR 29 2008

...THE FLOOD WARNING CONTINUES FOR THE KASKASKIA RIVER...
 
  AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD STATEMENT CONTAINS ONE QUARTER TO ONE HALF INCH OF
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-310145-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T1930Z/
/VNDI2.1.ER.080328T0952Z.080330T1200Z.080331T1930Z.NO/
845 PM CDT SAT MAR 29 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL TUESDAY AFTERNOON.
* AT  7:30 PM SATURDAY THE STAGE WAS 19.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 19.5 FEET TOMORROW 
  MORNING AND FALL BELOW FLOOD STAGE MONDAY AFTERNOON.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/30  03/31  04/01  04/02  04/03

KASKASKIA RIVER
  VANDALIA         18   19.2      19.5   18.6   16.7   14.8   13.5
000 
WGUS83 KLSX 301455
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CDT SUN MAR 30 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
    THE KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING TAKES INTO CONSIDERATION ONE-QUARTER TO ONE-HALF
INCH OF RAIN IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-311455-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T0224Z/
/VNDI2.1.ER.080328T0952Z.080330T0315Z.080331T0224Z.NO/
955 AM CDT SUN MAR 30 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY EVENING.
* AT 9:30 AM SUNDAY THE STAGE WAS 18.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/31  04/01  04/02  04/03  04/04

KASKASKIA RIVER
  VANDALIA         18   18.8      17.1   15.0   13.5   12.4   11.4
000 
WGUS83 KLSX 310206
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT SUN MAR 30 2008

...THE FLOOD WARNING IS CANCELLED FOR THE KASKASKIA RIVER IN
ILLINOIS...
 
  AT VANDALIA AFFECTING FAYETTE COUNTY

.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-310236-
/O.CAN.KLSX.FL.W.0079.000000T0000Z-080401T0224Z/
/VNDI2.1.ER.080328T0952Z.080330T0315Z.080330T2333Z.NO/
906 PM CDT SUN MAR 30 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT 8:30 PM SUNDAY THE STAGE WAS 17.8 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 6:35 PM SUNDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/31  04/01  04/02  04/03  04/04

KASKASKIA RIVER
  VANDALIA         18   17.8      16.9   15.0   13.8   12.5   11.5

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 6:24 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 26, 6:24 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT WED MAR 26 2008

.UPDATE...
UPDATED FORECAST TO ADJUST RAIN AREA A BIT BASED ON RECENT RADAR
TRENDS...AND TO CHOP MIN TEMPS DOWN ACROSS A FAIRLY BROAD SWATH ON
EITHER SIDE OF THE I-70 CORRIDOR. TEMPS HAVE COOLED INTO THE MID
40S THANKS TO PERSISTENT RAIN OVER A VERY DRY AIRMASS. THE
EVAPORATIONAL COOLING HAS ALLOWED TEMPS TO FALL RAPIDLY INTO THE
MID 40S TOWARDS THE WET BULB...AND WITH ELY SFC WINDS AND
CLOUDS...SHOULD SEE NEAR STEADY TEMPS THRU THE REMAINDER OF THE
EVENING OVER MANY AREAS WITH PERHAPS A SLIGHT RISE TOWARDS
DAYBREAK. EXCEPTION WILL BE IN THE SRN FA...WHERE FRONTAL BOUNDARY
IS EDGING NWD. KFAM IS 54F AND PIEDMONT MO IS 72F...SO FRONT HAS
NOW MOVED INTO THE FAR SRN FA.

TES

&&

.DISCUSSION...
THE FIRST OF TWO RAIN EVENTS WILL AFFECT THE FA THRU FRIDAY. THE
SCENARIOS WILL BE VERY SIMILAR...BUT WITH THIS FIRST ROUND...MID
LEVEL FLOW WILL NOT BE AS AMPLIFIED...AND THEREFORE THE STRENGTH
OF DISTURBANCES WILL BE WEAKER...THE ABILITY TO SURGE GULF OF
MEXICO MOISTURE NORTHWARD WILL BE MORE LIMITED...AND THE
DISTURBANCES THEMSELVES WILL BE MORE PROGRESSIVE IN NATURE. HAVE
CONTINUED THE HIGH POPS THRU FRIDAY OVER MUCH OF THE AREA...WITH
LOOKING AT THE MAIN EPISODES OCCURRING EITHER DURING THE LATE
AFTERNOON OR NIGHTTIME...SO INTO TONIGHT AND AGAIN LATE THURSDAY
AFTERNOON AND NIGHT.

STILL LOOKING AT 1 TO 2 INCH AMOUNTS WHEN IT IS ALL SAID AND
DONE...ACROSS A 48-60 HOUR PERIOD...AND SO ONLY MINOR OR NUISANCE
FLOODING IS EXPECTED FOR MANY AREAS IN ADDITION TO THE USUAL LOW
WATER CROSSING PROBLEMS.

THE FRONTAL BOUNDARY WILL EDGE NWD A BIT TONIGHT INTO THE SRN FA
AND THERE IT IS EXPECTED TO REMAIN QSTNRY THRU LATE THURSDAY
NIGHT. AT THIS TIME...A WAVE OF LO PRES WILL MOVE ALONG THE FRONT
AND PAST THE FA...AND BY FRIDAY...THE FRONT WILL MAKE ITS FINAL
PUSH SEWD.

A RATHER LARGE TEMP GRADIENT WILL SETUP OVER THE FA ON THURSDAY...
BUT PERHAPS NOT AS LARGE AS IT COULD BE...WITH ALL AREAS EXPECTED
TO BE CLOUDY. AREAS N OF THE FRONT ARE LOOKING AT VERY MODEST TEMP
RISES WITH NELY SFC WINDS...LOW CLOUDS...AND PCPN. S OF THE
FRONT...TEMP RISES WILL BE A BIT MORE ROBUST...BUT NOT AS MUCH AS
THEY COULD BE WITH LACK OF SUNSHINE. FAVORED THE WARMER MET MOS
FOR S OF THE FRONT...AND LEANED TOWARDS THE MIDDLE OF THE ROAD MET
MOS FOR AREAS N OF THE FRONT.

AS THE FRONT PUSHES SWD BEHIND THE LO PRES WAVE LATE THURSDAY
NIGHT AND COLD AIR MAKES A RENEWED PUSH INTO THE AREA...THERE IS
SOME POTENTIAL FOR PCPN TO CHANGE TO SNOW BEFORE ENDING EARLY
FRIDAY MORNING. WITH ONLY LIGHT QPF AND ABOVE FREEZING TEMPS...
ANY SNOW ACCUMULATION EXPECTED TO BE CLOSE TO NIL AT THIS TIME.

FOR THE EXTENDED PERIOD (SATURDAY NIGHT - WEDNESDAY)...MODELS ARE
IN DECENT AGREEMENT ON ANOTHER ACTIVE PERIOD OF WX DURING THIS
TIMEFRAME...BUT DIFFER SOME ON THE SPECIFICS. A PERSISTENT SWLY
MID LEVEL FLOW WILL SETUP OVER THE AREA...AND WITH FLOW A BIT MORE
BACKED HEADING LOWER IN THE AMS...THIS WILL BE A FAVORABLE
SCENARIO TO TAP INTO GULF OF MEXICO MOISTURE AS VARIOUS
DISTURBANCES MOVE NEWD THRU THE FA DURING THIS TIME. HAVE VERY FEW
DRY PERIODS HERE...AS A FRONTAL BOUNDARY AT THE SFC WILL MOVE INTO
THE MID MS VALLEY BY SUNDAY AND REMAINS THRU TUESDAY BEFORE
GETTING ITS FINAL PUSH SEWD OUT OF THE AREA. ALL OF THIS POINTS TO
YET ANOTHER PERIOD OF PERSISTENT TSRA CHANCES WITH LOCALLY HEAVY
RAINFALL. WILL EXPAND ON THE CURRENT ESF PRODUCT AND MENTION THIS
PERIOD AS WELL...AS IT LOOKS LIKE WE ARE HUNKERING DOWN FOR A
PROLONGED WET PERIOD HERE. ONLY DRY STRETCH DURING THIS TIME LOOKS
TO BE LATE TUESDAY THRU EARLY WEDNESDAY. BY LATE WEDNESDAY...MAIN
SYSTEM WILL EJECT OUT OF THE SWRN CONUS AND APPROACH THE AREA. FOR
NOW HAVE JUST SLIGHT CHANCES FOR THE MIDDLE OF NEXT WEEK...WITH
ANTICIPATION OF YET ANOTHER ROUND OF SHRA/TSRA FOR LATE WEEK.
TEMPS WILL BE NEAR NORMAL DURING THIS PERIOD.

TES

&&

.AVIATION...
FOR THE 00Z TAFS...SCT TSRA WILL CONTINUE THRU THE EARLY PORTION
OF THE PERIOD FOR KCOU...KSTL...KSUS. FRONTAL BNDRY WILL LIFT NWD
ACROSS CNTRL MO AND SRN IL OVERNIGHT. ALREADY STRONG SLY MOIST ADV
AHEAD OF THE FRONTAL BNDRY HAS RESULTED IN LOWERED VISBYS AND CIGS FOR
THE AFFECTED TAF SITES. EXPECT DETERIORATING CONDITIONS OVERNIGHT
FOR ALL TAF LOCATIONS WITH SUFFICIENT LOW LEVEL MOISTURE IN PLACE
RESULTING IN IFR/LIFR IN ASSOCIATION WITH LOWER CIGS AND REDUCED
VISBYS...ESPECIALLY CLOSER TO THE MRNG HRS. WINDS WILL GENERALLY
REMAIN OUT OF THE EAST AROUND 10 MPH FOR THE ENTIRE PERIOD...WET
WEATHER WILL DISSIPATE TO -SHRA TO INTERMITTANT -DZ BY MRNG. WITH
DECOUPLING OF THE BNDRY LAYER ANTICIPATED LLJ TO DEVELOP AT 3000
FEET ALOFT. HAVE CONSIDERED THE POTENTIAL FOR LLWS AS WINDS WILL
SHIFT 180 AT 2000 FT ALOFT...BUT BELIEVE IT TO BE MINIMAL AT BEST.

SIPPRELL

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 26, 4:33 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
433 PM CDT WED MAR 26 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
433 PM CDT WED MAR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY OVER MUCH OF THE AREA TONIGHT...WITH SOME
POTENTIAL THROUGH EARLY THIS EVENING OF HAIL TO NICKEL SIZE AND
WIND GUSTS TO 50 MPH. THIS IS ALL THE RESULT OF A FRONTAL BOUNDARY
STALLING OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS AND WILL ACT
AS A FOCUS FOR CONTINUED RAIN AND THUNDERSTORM DEVELOPMENT.
LOCALLY HEAVY RAINFALL APPROACHING ONE INCH IS ALSO POSSIBLE...
AND ON TOP OF SATURATED GROUND...MAY LEAD TO FLOODING OF LOW WATER
CROSSINGS AND MINOR OR NUISANCE FLOODING ELSEWHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WILL REMAIN STALLED ACROSS THE REGION THROUGH
THURSDAY NIGHT. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE
REGION THROUGH THURSDAY NIGHT...AND THEN WILL BE CONFINED ON
FRIDAY MORNING TO AREAS SOUTH AND EAST OF ST. LOUIS. SOME OF THE
THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ON AN ALREADY
SATURATED SOIL...AND MAY LEAD TO FLOODING OF LOW WATER CROSSINGS
AND MINOR OR NUISANCE FLOODING ELSEWHERE.

THERE IS A CHANCE FOR SNOW LATE THURSDAY NIGHT FOR PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. LITTLE OR NO SNOW
ACCUMULATION IS EXPECTED.

THERE IS A CHANCE FOR THUNDERSTORMS FOR AREAS NORTH AND WEST OF
ST. LOUIS ON SATURDAY NIGHT...AND THEN AREAWIDE SUNDAY THROUGH
TUESDAY. THIS PERIOD OF THUNDERSTORM CHANCES APPEARS TO BE MORE
POTENT THAN THE ONE FOR LATE THIS WEEK...AND MAY RESULT IN
SIGNIFICANT RAINFALL OVER LOCALIZED AREAS...AND POSSIBLE FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR PARTS OF EAST CENTRAL MISSOURI
AND SOUTHWEST ILLINOIS THROUGH EARLY THIS EVENING. SPOTTER
ACTIVATION MAY BE NEEDED AGAIN ON THURSDAY...MAINLY FOR AREAS
SOUTH OF INTERSTATE 70.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Mar 26, 3:36 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT WED MAR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             4 W PARK HILLS          37.85N 90.60W
03/26/2008  E0.75 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL 4 W OF PARK HILLS.

&&

RPRZY
Local storm report, Mar 26, 3:38 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT WED MAR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             PARK HILLS              37.85N 90.53W
03/26/2008  E0.75 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

            PENNY SIZE HAIL IN PARK HILLS.

&&

RPRZY
Local storm report, Mar 26, 4:09 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT WED MAR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             ST. MARY                37.88N 89.95W
03/26/2008  E0.75 INCH       STE. GENEVIEVE     MO   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL REPORTED BY STORM SPOTTER.

&&

RPRZY
Local storm report, Mar 26, 4:17 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT WED MAR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             WEINGARTEN              37.88N 90.22W
03/26/2008  E0.75 INCH       STE. GENEVIEVE     MO   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL 2 WEST OF WEINGARTEN MO.

&&

RPRZY
Local storm report, Mar 26, 4:30 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CDT WED MAR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             RUSSELLVILLE            38.51N 92.44W
03/26/2008  E1.00 INCH       COLE               MO   TRAINED SPOTTER

            REPORTED BY STORM SPOTTER.

&&

RPRZY
Local storm report, Mar 26, 4:37 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT WED MAR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             OWENSVILLE              38.35N 91.50W
03/26/2008  E1.00 INCH       GASCONADE          MO   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL IN OWENSVILLE MO.

&&

RPRZY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 5:43 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Pike47 min

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.